Create Account | Sign In: Author or Forum

 
News  |  Journals  |  Conferences  |  Opinion  |  Articles  |  Forums  |  Twitter    
 
Category: Cardiology | Family Medicine | Geriatrics | Internal Medicine | Critical Care | Emergency Medicine | Nursing | Pharmacy | Journal

Back to Journal Articles

Prior Aspirin Use Is Marker for Recurrent MI Risk After ACS

Last Updated: October 13, 2010.

 

Data analysis suggests prior aspirin use may identify higher-risk patient population

Share |

Comments: (0)

Tell-a-Friend

 

  Related
 
Patients with a history of aspirin use who experience an incident of acute coronary syndrome (ACS) are at modestly higher risk of recurrent myocardial infarction (MI), but not mortality, compared with non-prior aspirin users, according to a study in the Oct. 19 issue of the Journal of the American College of Cardiology.

WEDNESDAY, Oct. 13 (HealthDay News) -- Patients with a history of aspirin use who experience an incident of acute coronary syndrome (ACS) are at modestly higher risk of recurrent myocardial infarction (MI), but not mortality, compared with non-prior aspirin users, according to a study in the Oct. 19 issue of the Journal of the American College of Cardiology.

Jonathan D. Rich, M.D., of the University of Chicago, and colleagues analyzed data on 66,443 ACS patients from the Thrombolysis in Myocardial Infarction (TIMI) trials. The researchers compared prior aspirin users with non-prior users by ACS type, total mortality, and a composite end point of death, MI, recurrent ischemia, or stroke.

Prior aspirin users tended to be older (63 versus 59) and had more risk factors and evidence of heart disease, such as MI, angina, and prior interventions, than those without prior aspirin use. The researchers found no difference in mortality between the two groups at 30 days or at the last follow-up. A modest association was found for prior aspirin use and recurrent MI (odds ratio, 1.26) and for the composite end point (OR, 1.16).

"Prior aspirin use was associated with more comorbidities and coronary disease and a higher risk of recurrent MI, but not mortality. As such, it should best be considered a marker of a patient population at high risk for recurrent adverse events after ACS," the authors write.

Multiple study authors reported financial ties to pharmaceutical and/or medical device companies.

Abstract
Full Text (subscription or payment may be required)

Copyright © 2010 HealthDay. All rights reserved.


Previous: New White Paper Issued on Ovarian Cancer Next: Evidence Supports Early Spinal Stabilization Surgery

Reader comments on this article are listed below. Review our comments policy.


Submit your opinion:

Name:

Email:

Location:

URL:

Remember my personal information

Notify me of follow-up comments?

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Useful Sites
MediLexicon
  Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us
Copyright © 2001-2014
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME | Conferences

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.